Family, Internal Medicine, General Medical Questions/Vitamin D Side effects

Advertisement


Question
Dear Mr. Borucki,

I've been taking a vitamin D supplement for a few months now.  The pill is 400 IUs and I take 1-2 per day.  

Is it possible that a vit D supplement can cause mild lightheadedness?  


Thank you,
James

Answer
I really doubt it.... D is usually really well tolerated, even in more useful doses.....   400 IU's is a very low dose.... I usually recommend people take at least 2000 IU's per day, 5000 IU's per day if they are likely to forget a few days a week.  There is a prescription form of 50,000 IU's that is given once or twice a week.

I would look somewhere else to find the cause of the lightheadedness......

Family, Internal Medicine, General Medical Questions

All Answers


Answers by Expert:


Ask Experts

Volunteer


Robert Borucki

Expertise

I am an expert in Family Medicine and Emergency Medicine.

Experience

I am trained and boarded in Family Medicine and have also worked extensively in emergency medicine for over 10 years.

BA in Natural Sciences; MD in 1986

www.mydoctor.com\borucki

©2016 About.com. All rights reserved.